MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. POWERASP, 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number POWERASP, 5.5MM X 13CM
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by an arthrex employee via e-mail that an ar-8550pr powerasp was used with revolutions at 4000 rpm, it starts to heat up and breaks.This was discovered during an ankle osteosynthesis on (b)(6) 2021.The case was completed by using a new ar-8550pr.Additional information provided 12/22/21: the base of the blade broke the ¿torque¿ that gives it movement.The ar-8550pr stopped working inside the patient, but when the surgeon removed the device to check it, they noticed that it was burned and the blade detaches from the torque easily.There were no burns to the patient or staff.As soon as they noticed the slightest change in temperature and the smell of burning, they stopped using it.No patient harm.
 
Additional Manufacturer Narrative
Complaint device was not returned for evaluation.Based on the picture provided by the customer, it is confirmed the hub connector has broken off.The cause of this event remain undetermined; however most likely cause is the application of prying/leveraging forces to the device during use.
 
Additional Manufacturer Narrative
Complaint device was not returned for evaluation.Based on the picture provided by the customer, it is confirmed the hub connector has broken off.The most likely cause(s) of this type of event include using the device without the use of irrigation to provide cooling; the plastic cam mechanism responsible for the actuation of the device might have heated up and deformed due to the heat.Therefore, the probable root cause is attributed to misuse.

Brand Name
POWERASP, 5.5MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13154743
Report Number1220246-2022-04244
Device Sequence Number14777287
Product Code GFF
UDI-Device Identifier00888867044067
UDI-Public00888867044067
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPOWERASP, 5.5MM X 13CM
Device Catalogue NumberAR-8550PR
Device Lot Number10501675
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer12/14/2021
12/14/2021
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/07/2022
06/07/2023
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown